Bupropion - sexuality

How many of you have experienced improvements in sexuality and/or orgasmic function while taking bupropion as an add-on to antipsychotic medication? To what extent or degree? Thanks.

“Paliperidone, like risperidone, has been associated with hyperprolactinemia, which can contribute to sexual dysfunction. Bupropion, on the other hand, is not known to increase prolactin levels. Therefore, adding bupropion to the treatment regimen may potentially help counteract the sexual side effects caused by paliperidone-induced hyperprolactinemia”

Ask your doctor, they’re in the best position to advise

1 Like

I am failing to see the logic in this quote. Ok, Buproprion doesn’t increase prolactin levels. Buproprion also isn’t a antipsychotic, so I am failing to see how it has anything to do with antipsychotics or taking less antipsychotics. It’s not going to reduced your positive symptoms. I have never seen anything saying that it couteracts prolactin levels, its just neutral.

Doing an internet search just now to see if there was any evidence of that, I did find one article that said it may help to reduce becasue of its effect on dopamine reuptake. But then it went on to say that it may actually increase prolactin levels.

IMO, since it doesnt decrease your antipsychotic use and is supposed to be prolactin neutral, I dont think it is likely to have any impact on prolactin levels…

I wouldnt base my decisions on one quote from an article without verifying in other places.

I also would suggest you ask your psychiatrist rather than relying on advice from the internet, including my own opinion.

Unfortunately, doctors have not been able to provide the solutions I need. Therefore, I have taken it upon myself to explore alternative approaches and treat myself based on my own research. I have discovered some helpful strategies for my treatment and have been successfully applying them for the sake of my wellbeing. However, it is unfortunate that where I live, psychiatric care does not prioritize the overall wellbeing of patients with this incurable disease. My personal progress in treatment has come from my own research, in addition to any prescriptions I may or may not receive.

It is important to note that I have ventured into this somewhat “unknown” territory at my own risk. Just as I have the freedom to consider taking the drugs I believe I need, I also understand the gravity of the situation and the potential risks involved. This is not a recommendation for others to follow my path, as every individual is unique and subject to the laws and regulations of their respective jurisdictions. Each person is responsible for their own choices and actions.

This forum serves as a platform for ongoing discussions, including those related to medicines. It is important to remember that seeking professional advice and guidance, along with adhering to legal and ethical considerations, is always recommended. It is crucial to prioritize one’s own safety and well-being while engaging in such discussions.

Sometimes all I am living for is to enjoy masturbation. I also am realizing I have addiction. Sex is not needed to survive in life. I do seem seriously addicted to it.

1 Like

Not me. Sex was the same after as it was before, and that is on the max dose.

2 Likes

I take Paliperidone and buproprion and the buproprion does nothing for me sexually. Just as dead as ever.

1 Like

Hi @Natron. I have substantially improved by taking tadalafil and serenoa repens, but I am looking for something that can further enhance my orgasms. Currently, I am on the maximum doses of paliperidone palmitate (Trevicta), which is a bit disappointing. I am quite interested in trying bupropion.

1 Like

The only med I experienced changes in sexuality/proformance were zyprexa and high doses of gabapentin. My sex drive almost died on zyprexa and when I was abusing gabapentin I could get erections but could never finish even after hours…

I’ve taken Wellbutrin for about 6 years and it never changed my sexuality that I’m aware of

1 Like

Not to highjack the form but any meds good for decreasing sex drive while not causing weight gain and soul crushing emptiness?

I don’t want to go into details cause it’s embarrassing, but I can say without a doubt from experience bupropion won’t help sexual dysfunction anymore than regular exercise and dieting would

It does give people energy though, and that be incentive to exercise more

1 Like

As per the quote this is not necessarily the case…

I think we can both agree that putting a scientific argument forward without evidence doesn’t make for a good scientific argument.

You refute a quote from a scientific paper with an opinion without providing evidence for your argument.


For example

This was accompanied by a significant decrease in prolactin concentrations, whereas the other hormones showed no statistically significant variation. It can, therefore, be concluded that, although bupropion has dual reuptake proprieties, the observed effects both at the central and at the peripheral level seem to be ruled by the dopaminergic system.

https://journals.physiology.org/doi/full/10.1152/japplphysiol.01058.2002

First of all. You pulled my quotes from two different threads so everything is out of context.

My first quote was my opinion, which he asked for, so I gave it. This was the first thread he posted about Bubroprion. I am on Buproprion and have seen no such change in sexual function. On internet search I also saw other research on the internet which said it could actually increase prolactin levels. You’ll note that I also told him that he was better off asking a doctor rather than following my or others opinoins here.

Then he posted another thread about CBD oil related to the same issue.

Then he posted another thread about varous other drugs related to the same issue.

This is when I made the comment in the second quote about doctors being a more reliable source for drug side effects. This was after he made multiple inquiries about various drugs for the same issue.

THis makes zero sense in reference to the quote you copied from a seperate thread. I was telling him he was better off asking doctors about drugs effects than the individuals on the forum. Not disputing any scientific paper.

Finally, it would be nice if you are going to make a big deal about comments I have made, that you might do it within a few days, rather than drudgeing up a 8 day old thread for me to try to figure out what you are talking about.

I don’t have time to try to figure out a week later what your are talking about when you pull quotes from multiple threads and make comments in reference to quotes that dont even apply.

and one more note. How exactly was I disputing a scientific paper which he didnt even link? All there was was a quote with no reference information.

holy crap, I have been watching yuo type your response for more than a half an hour. I cant wait much longer to respond. Are you almost done?

I would like to go back to sleep at some point this morning.

Well, since you seemed to have stopped typing after 45 mins or more of me waiting for your response I’ll just say what I likely wouldve said anyway.

I didnt dispute any scientific paper because all there was was a quote with no source information. For all I know it couldve been from " Wemakestuffup.com ". I provided an opinion based on what I have seen. Said “I think” and “IMO” in my response, indicating it was an opinion and told him not to take my or other responses over a doctors advice.

I am now going to close out this very frustrating and irritating start to my day.